Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 126, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 14, 2007, 1:20 PM CST for Davidson County, Tennessee. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 14, 2007, 1:20 PM CST (19:20 UTC)
- Expired
- Nov 14, 2007, 1:45 PM CST
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 1:30 PM CST | HAIL 0.88 | Nashville, TN | REPORTED IN DOWNTOWN NASHVILLE |
| Nov 14, 1:34 PM CST | HAIL 0.75 | Nashville, TN | DOWNTOWN NASHVILLE |
| Nov 14, 1:50 PM CST | HAIL 1.25 | 11 Se Nashville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 141919
SVROHX
TNC037-141945-
/O.NEW.KOHX.SV.W.0126.071114T1920Z-071114T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
120 PM CST WED NOV 14 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF NASHVILLE...
* UNTIL 145 PM CST
* AT 117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR BELLE MEADE...OR ABOUT 7 MILES SOUTHWEST OF
NASHVILLE...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OAK HILL BY 125 PM CST...
NASHVILLE BY 130 PM CST...
LAKEWOOD BY 145 PM CST...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3623 8658 3615 8655 3614 8651 3607 8652
3604 8682 3605 8694 3603 8697 3617 8700
3618 8698 3621 8697 3630 8666
TIME...MOT...LOC 1920Z 260DEG 32KT 3613 8687
$$
ROSE1 follow-up statement
000
WWUS54 KOHX 141939
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
137 PM CST WED NOV 14 2007
TNC037-141947-
/O.EXP.KOHX.SV.W.0126.000000T0000Z-071114T1945Z/
DAVIDSON TN-
137 PM CST WED NOV 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON COUNTY EXPIRES AT 145
PM CST...
AT 134 PM, THE SEVERE THUNDERSTORM WAS LOCATED NEAR THE NASHVILLE
INTERNATIONAL AIRPORT, MOVING EAST AT 35 MPH. THIS STORM HAS
PRODUCED AS LARGE AS ONE INCH IN DIAMETER.
LAT...LON 3623 8658 3615 8655 3614 8651 3607 8652
3604 8682 3605 8694 3603 8697 3617 8700
3618 8698 3621 8697 3630 8666
TIME...MOT...LOC 1937Z 260DEG 32KT 3616 8669
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 10:32 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Nov 14, 10:32 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1032 AM CST WED NOV 14 2007 .DISCUSSION.. AIRMASS REMAINS BALMY ACROSS THE MID-STATE THIS MORNING. APPROACHING COLD FRONT NOW JUST NORTH OF EVV TO NEAR THE MO BOOTHEEL. INFLUX OF DEEPER MOISTURE...WEAK INSTABILITY...AND LL CONVERGENCE CONTINUES AHEAD OF BOUNDARY...WITH SCATTERED SHWRS/TSTMS BREAKING OUT ACROSS WEST AND WEST-MIDDLE TN. THIS TREND EXPECTED TO CONTINUE INTO THE EARLY EVENING AS THE FRONT PUSHES TO AND ACROSS THE AREA. MOST LOCATIONS ARE UNDER SLIGHT RISK THUS AS STORMS BECOME MORE WIDESPREAD LATER TODAY... A FEW MAY REACH SEVER LIMITS. EXPECT TEMPS TO REACH FORECASTED HIGHS THUS NO CHANGES AT THIS TIME. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Nov 14, 3:57 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 357 AM CST WED NOV 14 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-151130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 357 AM CST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT THIS AFTERNOON AND EVENING. BRIEF HEAVY DOWNPOURS CAN BE EXPECTED ALONG WITH SOME GUSTY WINDS. ISOLATED SEVERE STORMS WITH DAMAGING WINDS MAY OCCUR. THE FRONT WILL MOVE THROUGH THE ENTIRE MID STATE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 1:27 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 33 min |
| Nov 14, 1:52 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 23 min |
| Nov 14, 2:27 PM CST | Severe Thunderstorm Warning | OHX | Wilson | 18 min |
| Nov 14, 3:19 PM CST | Areal Flood Advisory | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Nov 14, 3:27 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 18 min |
| Nov 14, 3:45 PM CST | Areal Flood Advisory | OHX | DeKalb, Putnam, Smith | 3 hr |
| Nov 14, 3:55 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 20 min |
| Nov 14, 4:31 PM CST | Severe Thunderstorm Warning | OHX | Giles | 29 min |
| Nov 14, 4:36 PM CST | Severe Thunderstorm Warning | OHX | White | 24 min |
| Nov 14, 5:10 PM CST | Areal Flood Advisory | OHX | DeKalb, White | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.